U.S. doctors online nowAsk doctors free
Vienna, WV
A 35-year-old female asked:

does fluid and stool filled loops in small bowel w abnormal gas pattern w no inflammation or obstruction a sign of ileus?

1 doctor answer3 doctors weighed in
Dr. Myron Arlen
Surgical Oncology 64 years experience
Possibly: Ileus refers to disruption in normal propulsive activity of the GI tract. The bowel dilates with gas and stool and there is no evidence of bowel sounds when auscultating the abdomen. Present usage restricts the term to disruptions caused by the failure of peristalsis, rather than by mechanical obstruction usually induced by a parasympathetic response due to surgery, infection or medications

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

How do I know if a bacterial infection is causing my child to vomit and have diarrhea?

2 doctor answers4 doctors weighed in
Dr. Scott Tomaine
Pediatrics 20 years experience
It usually is not: Most of the time stomach bugs are caused by viruses rather than bacteria, and most of the bacterial causes are usually not treated in children. Bacterial stomach bugs are a bit more likely to cause high, prolonged fevers and bloody stools. The biggest worry with GI infections is dehydration. Make sure that your child stays hydrated and have him or her seen if you are at all concerned.
A 21-year-old member asked:

Can I take antibiotics or over-the-counter anti-diarrheal drug for ane. Coli infection?

2 doctor answers4 doctors weighed in
Dr. Jeffrey Crespin
Gastroenterology 28 years experience
Yes: The strains of e.Coli that cause travelers diarrhea can be treated with the antibiotics Cipro (ciprofloxacin) or rifaximin. Antidiarrheal can be taken for symptoms. In the past there was some concern that antidiarrheals would prolong the infection, but that does not seem to be the case.
A 21-year-old member asked:

Is colon cancer associated with irritable bowel syndrome?

3 doctor answers8 doctors weighed in
Dr. Eric Kaplan
Colon and Rectal Surgery 42 years experience
Not really: Except many of the symptoms of IBS could actually be indicative of a colon cancer and many dietary irregularities associated with IBS can themselves increase your risk for colon cacner development. Ibs should be a diagnosis of excluding more serious diagnoses.
A 28-year-old member asked:

I had a headcold that got worse in 2 days, im now vomiting, diahreoa, dizzy, and ache all over what could it be?

1 doctor answer2 doctors weighed in
Dr. William Goldie
Pediatric Neurology 48 years experience
The flu?: The symptoms indicate your body is fighting off some nasty infection. Serious and treatable infections need to be excluded. If none found, most likely it is viral flu.
A 32-year-old member asked:

Can ibuprofin cause stomach pains and bloody stool?

1 doctor answer5 doctors weighed in
Dr. Charles Cattano
Gastroenterology 39 years experience
YES -- get HELP!: Ibuprofen, and other nsaid's, particularly in a dose-dependent fashion (based on milligrams consumed & duration of use) can cause ulcers in any part of the GI tract. Due to the platelet inhibition effect of ibuprofen, ulcers caused by it may indeed bleed massively. If that is the scenario you're describing--immmediately stop taking Ibuprofen and get to the er!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 28, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.